Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Just been diagnosed with HIV
Apr 15, 2010

Was recently tested positive, I am taking coviro and stalanev and cotrimazole as well as AMT. I have a sharp excruciating pain at the back of my right leg and now cant walk. Is this normal, should I seek medication? Can i take pain killers?

My CD4 count was 7, what changes do i need to make to my diet?

Response from Dr. Frascino

Hello,

Absolutely nothing about having HIV/AIDS is "normal." It's unfortunate your HIV/AIDS was diagnosed only "recently." Your profoundly depressed CD4 count suggests you've most likely been HIV infected for about 10 years. Delayed diagnosis has allowed the virus to severely damage your immune system, which means you have an increased susceptibility to a wide variety of opportunistic infections and malignancies. Diet is not the answer. You need to work closely with an HIV physician specialist to decrease HIV replication, boost CD4 counts and treat and/or prevent opportunistic complications. There are a number of potential causes for your right leg pain. Unfortunately I cannot diagnose the exact cause over the internet. Your HIV doctor will need to examine you. You can take painkillers as needed. I would also discuss your current medications with your doctor, as Coviro contains 3TC and D4T and Stalanev contains 3TC, D4T and nevirapine. Consequently, if you are taking both of these combination drugs, you may be getting a double dose of 3TC and D4T. Close follow up with an experienced HIV physician is warranted.

Good luck. I'm here if you need me, OK? Check out the "Just Diagnosed" chapter on the Body's home page.

Dr. Bob


Previous
help please
Next
Re: Blood Electrification Question (ROBERT BECK) (BLOOD ELECTRIFICATION) Aug 11, 2008

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement